| Model Number |
N/A |
| Medical Device Problem Code |
High Test Results (2457)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/23/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A customer from outside the united states reported observation of elevated advia centaur ca 19-9 results with lot 535 which were discordant relative to lot 537.The assay's instructions for use (ifu) states the following, under interpretation of results: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." siemens is evaluating this issue.
Event or Problem Description
The customer reports observation of elevated advia centaur ca 19-9 results when using lot 535 which were discordant relative to repeat testing using reagent lot 537.Initial elevated advia centaur ca 19-9 results were observed for 67 patients when tested with ca 19-9 lot 535.These results were not reported to the physician(s).The same samples were repeated using reagent lot 537, producing lower results.The lower results were considered correct as they were in agreement with the clinical picture, and corrected reports were issued based on the repeat testing.It is unknown whether the affected patients have been diagnosed with cancer.There are no known reports of patient intervention or adverse health consequences due to this event.
Additional Manufacturer Narrative
A customer from outside the united states reported observation of elevated advia centaur ca 19-9 results which were discordant relative to repeat testing.Siemens investigation confirmed an average positive bias of 56.4% with a sample population from the asia pacific region and atellica im and advia centaur 19-9 assay kit lots ending in 535 as compared to previous lots.However, investigation did not confirm the complaint allegations of commercial quality control results outside of range.Urgent medical device correction (umdc) aimc 24-14.A.Us and urgent field safety notice (ufsn) aimc 24-14.A.Ous will be distributed to customers who have received the affected product to notify them of the bias.The communication will advise customers to discontinue use of the affected product.